Mississippi, 2013Damaging Winds in Mississippi, June 28, 2013
June 28, 2013 · NWS MOB · 3 events in 1 county or zone
Thunderstorms developed across southeast Mississippi and produced high winds which caused damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $14,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed across southeast Mississippi and produced high winds which caused damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 28, 7:21 PM CST, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 28, 7:21 PM CST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
821 PM CDT FRI JUN 28 2013
.UPDATE...HAVE UPDATED FOR NEW SEVERE THUNDERSTORM WATCH 390 WHICH IS
IN EFFECT UNTIL 1 AM CDT...AND INCREASED POPS TO CATEGORICAL OVER THE
FAR NORTHWESTERN PORTION OF THE AREA WITH LIKELY POPS OTHERWISE NORTH
OF A LINE FROM ROUGHLY WIGGINS MISSISSIPPI TO EVERGREEN ALABAMA. MADE
ADJUSTMENTS TO TEMPERATURES AND DEWPOINTS BASED ON LATEST TRENDS. /29
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 77 93 71 92 68 / 40 50 20 05 10
PENSACOLA 79 93 76 93 72 / 50 60 40 10 10
DESTIN 80 90 77 90 74 / 50 60 40 10 10
EVERGREEN 76 93 69 93 65 / 60 50 20 05 10
WAYNESBORO 74 94 68 90 63 / 90 30 10 05 10
CAMDEN 74 94 68 92 64 / 80 40 10 05 10
CRESTVIEW 76 93 72 94 67 / 50 60 40 10 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 28, 7:36 PM CST, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
836 PM CDT FRI JUN 28 2013
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-300145-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
836 PM CDT FRI JUN 28 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
.DAY ONE...TONIGHT AND SATURDAY
A LINE OF STRONG TO SEVERE STORMS WILL ADVANCE SOUTHWARD THROUGH
MUCH OF SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA THROUGH SHORTLY
AFTER MIDNIGHT. THE MAIN RISK AREA FOR SEVERE STORM DEVELOPMENT IS
ALONG AND WEST OF THE I-65 CORRIDOR THROUGH 1 AM CDT. SEVERE STORMS
THAT DEVELOP WILL PRODUCE DAMAGING WINDS GUSTS AND POSSIBLY LARGE
HAIL. TORRENTIAL RAIN WILL ALSO ACCOMPANY THE STRONGER STORMS WHICH
COULD LEAD TO PONDING ON WATER ON ROADWAYS AND MINOR FLOODING IN POOR
DRAINAGE AREAS.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ON SATURDAY WITH
NUMEROUS SHOWERS AND THUNDERSTORMS NEAR THE COAST. SOME STRONG TO
POTENTIALLY SEVERE STORMS ARE POSSIBLE ON SATURDAY AS WELL.
OUTSIDE OF COOLING FROM STORMS...HEAT INDICES WILL RANGE FROM 103 TO
POSSIBLY 108 ON SATURDAY.
.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY
STORM COVERAGE BY THE MIDDLE AND LATE NEXT WEEK IS FORECAST TO BE
ABOVE THE TYPICAL SUMMERTIME COVERAGE. SOME STORMS MAY BE STRONG.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTER NETWORKS IS REQUESTED THROUGH 1 AM CDT
FOR SUPPORT OF THE SEVERE THUNDERSTORM WATCH.
GMZ630>635-650-655-670-675-300145-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
836 PM CDT FRI JUN 28 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.
.DAY ONE...TONIGHT AND SATURDAY
WINDS...WAVES AND SEAS WILL BE LOCALLY HIGHER IN SCATTERED MARINE
STORMS. SOME STORMS MAY BE STRONG TO BRIEFLY SEVERE.
MODERATE TO STRONG WINDS OVER THE MARINE AREA MAY OTHERWISE CREATE
HAZARDOUS CONDITIONS FOR SMALL CRAFT.
.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY
MODERATE TO STRONG WINDS OVER THE MARINE AREA MAY OTHERWISE CREATE
HAZARDOUS CONDITIONS FOR SMALL CRAFT SATURDAY NIGHT.
STORM COVERAGE BY THE MIDDLE AND LATE NEXT WEEK IS FORECAST TO BE
ABOVE THE TYPICAL SUMMERTIME COVERAGE. SOME STORMS MAY BE STRONG.
In the hours before
Special weather statement, Jun 28, 4:05 PM CST, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
505 PM CDT FRI JUN 28 2013
ALZ052-053-055-062-282245-
MONROE AL-WASHINGTON AL-UPPER BALDWIN AL-CLARKE AL-
505 PM CDT FRI JUN 28 2013
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MONROE...EASTERN
WASHINGTON...SOUTHERN CLARKE AND NORTHERN BALDWIN COUNTIES IN
SOUTHWEST ALABAMA...THROUGH 545 PM CDT...
AT 503 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTH OF
JACKSON...OR 11 MILES NORTHEAST OF MCINTOSH...AND MOVING SOUTHEAST AT
20 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL NORTH CENTRAL BALDWIN COUNTY
RURAL SOUTH CENTRAL CLARKE COUNTY
RURAL EAST CENTRAL WASHINGTON COUNTY
RURAL SOUTHWESTERN MONROE COUNTY
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.
THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY
EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
&&
Special weather statement, Jun 28, 4:07 PM CST, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
507 PM CDT FRI JUN 28 2013
ALZ051-052-MSZ067-282245-
CHOCTAW AL-WASHINGTON AL-WAYNE MS-
507 PM CDT FRI JUN 28 2013
...A STRONG THUNDERSTORM WILL AFFECT EASTERN WAYNE COUNTY IN
SOUTHEAST MISSISSIPPI...SOUTHWESTERN CHOCTAW AND NORTHWESTERN
WASHINGTON COUNTIES IN SOUTHWEST ALABAMA...THROUGH 545 PM CDT...
AT 503 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF
WAYNESBORO...OR 8 MILES NORTH OF BUCKATUNNA...AND MOVING EAST AT 20
MPH.
* LOCATIONS IMPACTED INCLUDE...
MILLRY...
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.
THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.
&&
Special weather statement, Jun 28, 4:36 PM CST, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
536 PM CDT FRI JUN 28 2013
FLZ004-282315-
SANTA ROSA FL-
536 PM CDT FRI JUN 28 2013
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN SANTA ROSA COUNTY IN
NORTHWEST FLORIDA...THROUGH 615 PM CDT...
AT 535 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF GULF BREEZE...OR NEAR ORIOLE BEACH...AND MOVING SOUTH AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
TIGER POINT... ORIOLE BEACH... GULF BREEZE...
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.
&&
Local storm report, Jun 28, 5:12 PM CST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
612 PM CDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL GULF BREEZE 30.36N 87.16W
06/28/2013 E0.88 INCH SANTA ROSA FL BROADCAST MEDIA
DIME TO NICKEL SIZE HAIL REPORTED.
&&
MBSpecial weather statement, Jun 28, 7:25 PM CST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
825 PM CDT FRI JUN 28 2013
ALZ051-053-054-290215-
CHOCTAW AL-WILCOX AL-CLARKE AL-
825 PM CDT FRI JUN 28 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN CHOCTAW...
NORTHWESTERN WILCOX AND NORTHWESTERN CLARKE COUNTIES IN SOUTHWEST
ALABAMA...THROUGH 915 PM CDT...
AT 823 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 18 MILES EAST OF LINDEN TO 14 MILES EAST OF
MERIDIAN TO 7 MILES SOUTH OF FOREST...AND MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
BOYKIN... PENNINGTON... NEEDHAM...
LISMAN... BUTLER... YELLOW BLUFF...
PINE HILL... CATHERINE... CAMDEN...
THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL AND WIND GUSTS
UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO
BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS
HAVE PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
SATURDAY MORNING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.
&&
Special weather statement, Jun 28, 8:16 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
916 PM CDT FRI JUN 28 2013
ALZ054>057-290300-
BUTLER AL-CONECUH AL-MONROE AL-WILCOX AL-
916 PM CDT FRI JUN 28 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BUTLER...NORTHERN
CONECUH...NORTHERN MONROE AND SOUTHERN WILCOX COUNTIES IN SOUTHWEST
ALABAMA...THROUGH 1000 PM CDT...
AT 913 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 14 MILES NORTHWEST OF GREENVILLE TO 9 MILES
SOUTHEAST OF CAMDEN TO 7 MILES NORTHEAST OF THOMASVILLE...AND MOVING
SOUTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
YELLOW BLUFF... PINE HILL... PINE APPLE...
OAK HILL... CAMDEN... I65 AND AL 185...
I65 AND AL 106... I65 AND AL 10... GREENVILLE...
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 108 AND 138.
THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
SATURDAY MORNING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.
&&
Thunderstorm Wind, Wayne
- When
- June 28, 8:42 PM CST to 8:44 PM CST
- Where
- Wayne County, Matherville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 31.870, -88.570
Winds estimated at 60 mph downed trees and powerlines.
Thunderstorm Wind, Wayne
- When
- June 28, 9:02 PM CST to 9:04 PM CST
- Where
- Wayne County, Waynesboro
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 31.670, -88.650
Winds estimated at 60 mph downed trees on West Ave. and Rankin St. in downtown Waynesboro.
Thunderstorm Wind, Wayne
- When
- June 28, 9:05 PM CST to 9:07 PM CST
- Where
- Wayne County, Denham
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Emergency Manager
- Coordinates
- 31.650, -88.530
Winds estimated at 70 mph downed power lines and multiple trees.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, June 28 to 30, 20133 deaths · 358 injured · $25,000 · 2 events
- Wildfire in Arizona, June 28 to 30, 201319 deaths · 1 event
- Rip Currents in Oregon, June 28 to 30, 20131 death · 4 injured · 2 events
- Flash Flooding and Flood in New York, June 28, 20131 death · 16 events
- Hail and Damaging Winds in Georgia, June 28, 20131 injured · $258,000 · 1.25 in hail · 26 events
- Flooding in New York, June 28, 2013$950,000 · 2 events
- Flash Flooding and Hail in Pennsylvania, June 28, 2013$540,000 · 1 in hail · 10 events
- Hail and Damaging Winds in South Carolina, June 28, 2013$500,000 · 1 in hail · 8 events
- Flash Flooding and Hail in North Carolina, June 28, 2013$400,000 · 1 in hail · 11 events
- Flash Flood in New York, June 28, 2013$500,000 · 1 event
- Flash Flooding and Flooding in Pennsylvania, June 28 to 29, 2013$50,000 · 1.25 in hail · 47 events
- Hail and Lightning Strike in Nevada, June 28, 2013$300,000 · 1.5 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 466072, 466064, 466063.